I know this is kinda embarrassing to talk about but this is an anonymous forum so here we go.
I’ve noticed lately they my balls look and feel smaller than they used to. It’s probably happened gradually over time. I’ve tested my total testosterone two weeks ago and I’m right at the bottom of the healthy range but we know with t-levels that it should be near mid range at least to be healthy. Mine was around 250 ng/dl.
I just met with my pdoc but we ran out of time to discuss it.
Studies have shown that around 38% of schizophrenics have a t-level below 350ng/d”l while the other 62% are higher than that.
So, if I’m not the only one with low t here, has anyone else noticed their testicles shrinking? Have you tested you t-levels? I guess I’m interested in the younger audience’s answer to this since it can occur due to age in older folk. I’ve been on Olanzapine for 4 years. I kinda don’t know what to do because I figure it’s the olanzapine causing low t and thus is what made my balls shrink but the med works so well at eliminating psychosis. Studies have also shown that testosterone negatively correlates with negative symptoms so the disease itself could be a contributor as well.
When I was on Vraylar for a few months my testosterone shot up to over 900 but that medication left me in psychosis. Btw, I’m 29 years old so this shouldn’t be happening to me.
I know that diet, exercise and sleep can raise T levels, I wonder if it works while on medication too or if the medication suppresses it?
Mine has shrunk a bit I guess and used to suffer urinating and also having erection fr long time. It’s because of the meds I guess. I lost interest in sex due to it. But maybe by having exercises and good diet improve that part which is lacking now.
Some boosters with comments
Fadogia Agrestis - alkaline phosphatase!
Horney goat weed PED4, not a testosterone booster, Efficacy?
Acetyl-L-carnitine TMAO?! but + Garlic.
Those are useful but medicine is the biggest issue
Not to be this person,
But my husband noticed some changes to the size of one of his testicles and it also had a different kind of feel to it.
It was cancer.
Which is super common in young men and super treatable.
My husband has just the one testicle now, but he doesn’t have cancer anymore either.
You may want to get it checked out.
For me it feels like different meds affected that region differently. It’s the best it has been with my current meds as far as being closer to normal. It may just be the medication. I wouldn’t suggest taking a break from them, but back in the day I used to a lot and things would start to get back to normal. But I’ve had what felt like smaller balls with meds.
No testicles here. So no.
But olanzepine was the med that most obviously messed with all my hormones. Boobs grew. Period stopped. Metabolism was wrecked. Body and character feminized. Weight ruined.
Not the same. But I am not surprised olanzepine messes with hormones. And testicles. Would have things checked further.
Sorry for secretly getting involved in a boy-hormone-topic when I have girl-hormones.
I’ve been on Olanzapine for many years. Not noticed any difference except mine hang lower with advancing age. I’m expecting them to touch the water in the bowl if I get to 70.
Testosterone in treated population is probably going to be a side effect of bmi.
Assuming that low T is mainly common due to metabolic effects of medication.
Latuda, metformin could help. Lifestyle intervention. I lose heaps of weight with IF. Calorie counting, exercise, seeing a dietitian. Holistic care. Sleep.
Moreover low T probably exists because of medication and life which can be fixed
I hang low anyways and it’s like anything. Gravity does exist. I expect in my 70’s if I get there I’m bouncing them off my ankles…but on a serious note. Talk to a gp or urologist. The male anatomy is so diverse so if your worried talk to someone who sees a lot of them. Rule out medical problems and your good. We are all different and that is the thing with genetics…and gravity.
Im not sure but it could be prolactin causing it, might be
@AmICrazyYet Those are testosterone boosters right? The metabolic effects could be contributing to it but I was overweight on Vraylar and had high testosterone so I think there’s more happening here
@Charles_Foster @roguetwo Thank you much. I’m going to schedule an appointment.
@ericsbat I really hope it’s reversible and that I can go off the med in the future
@Marian @Natron Yes, I was hoping that it’s just prolactin. I am going to try taking vitamin e to lower prolactin. My levels is slightly above range. Maybe it’s not prolactin but gonna try.
@Gollum That is good to hear. I gotta pray for my testies. It pisses me off that I’m having to deal with this tbh.
How was your sex drive when you were on Vraylar?
Sex drive was good but still had no arousal and less blood flow.
Aripiprazole has prolactin lowering effects.
Dopamine is linked to prolactin inhibition and prolactin is linked to testosterone inhibition.
Maybe Vraylar and aripiprazole both being dopamine modulators they both have prolactin lowering effects.
Hypersexuality can be a side effect of aripiprazole assuming you’re not going to have low T in that instance. Vraylar could be similar?
Also if you were the similar BMI on vraylar that could be evidence that it actually is dopamine antagonist that are cause the effect for you.
Not sure what the measurement units for the over 900 for testosterone were. Did you have other test results to confirm this?
Maybe you need like viagra, again exercise especially cardio helps get a pump.
@AmICrazyYet Thanks man. Yeah, it seems the weight is not the issues. I just started vitamin e tonight. Was on b6 for two weeks but it was causing problems. Will report back to see if prolactin drops and if my t goes up from it.
I googled it and Vitamin e doesn’t seem to increase dopamine yet it can lower prolactin. More people need to know about this.
There aren’t many great solution for prolactin in schizophrenia since you can’t take dopamine antagonist. I have been thinking about the possibility of a small addition on aripiprazole but yeah that’s completely untested and I’m not a doctor
Vitamin b6 toxicity